Hail, Woodward
- When
- June 5, 4:00 PM CST
- Where
- Woodward County, 9 mi SW of Woodward
- Measured
- 1 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 36.333, -99.517
12 hail, 4 thunderstorm wind, 2 flash flood, 1 tornado, as filed by the National Weather Service.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Jun 5, 2:56 PM CST, 1 hour 4 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 356 PM CDT TUE JUN 5 2001 BAROCLINIC ZONE RAMAINS MORE OR LESS STATIONARY ROUGHLY FROM KGAG...TO KICT...INTO MID MISSISSIPPI VALLEY. EXPECT BOUNDARY TO LIGHT UP ACROSS NORTHWEST OK...AND TO THE WEST AND NORTH OF THE AREA OVER THE NEXT FEW HOURS. WITH WEAKER CAP IN PLACE...ANTICIPATE CONVECTION WILL BE MORE WIDESPREAD THAN YESTERDAY. DESPITE WIDESPREAD STRATUS/CU...TEMPS HAVE WARMED TO THE MID 80S ACROSS THE AREA...WITH DEWPOINTS IN THE 70S...YIELDING CAPES AS HIGH AS 4000 J/KG PER SPC MESOANALYSIS. HIGHEST POPS FOR TONIGHT WILL BE ACROSS NORTH CENTRAL ZONES...WITH MODEST ISENTROPIC LIFT DEVELOPING OVER LOW LEVEL BOUNDAY. CONVECTIVELY REINFORCED FRONT EXPECTED TO PUSH FURTHER TO THE SOUTH ON WEDNESDAY...THUS HIGHER POPS WILL BE CONFINED TO THOSE AREAS FOR TOMORROW. AFTER TONIGHT...FORECAST IS COMPLICATED BY THE PRESENCE OF TROPICAL STORM ALLISON...CURRENTLY OVER THE NORTHWEST GULF. ANY DIRECT EFFECT ON OUR WEATHER...IF ANY AT ALL...WILL BE MORE LIKELY ACROSS THE EXTREME SOUTHEAST PORTION OF THE CWA. OF MORE CONCERN FOR OUR AREA IS THE ALTERING OF UPPER AIR AND SURFACE PATTERNS EXPECTED TO BE BROUGHT ABOUT BY THIS SYSTEM...WHICH IS MAKING A DIFFICULT FORECAST OF THE POSSIBILITY OF CONVECTION FIRING OFF THE HIGH PLAINS...AND RIDING NORTHWEST FLOW INTO OUR PART OF THE WORLD LATER IN THE WEEK. ANY DISRUPTION IN TERMS OF MOISTURE RETURN...OR THE UPPER LEVEL FLOW PATTERN...WILL UNDOUBTEDLY HAVE AN IMPACT ON WHETHER ANY CONVECTION CAN MAKE IT INTO OUR AREA. HOWEVER...WITH PERSISTENT UPSLOPE FLOW DEVELOPING OVER THE HIGH PLAINS...AND NORTHWEST FLOW SETTING UP OVER OUR AREA...WILL GO AHEAD AND INTRODUCE POPS FOR THIS WEEKEND... MAINLY WITH NOCTURNAL AND/OR MORNING WORDING. NEW PACKAGE WILL CONTINUE A WARMING TREND THROUGH THE EARLY PART OF NEXT WEEKEND...AS MEDIUM RANGE MODELS GENERALLY IN AGREEMENT ON GRADUALLY BUILDING MID AND UPPER LEVEL RIDGE OVER THE AREA. ALONG THOSE LINES...WILL KEEP THE LAST 2 DAYS OF THE EXTENDED DRY. LANE OKC 69 82 65 84 / 40 30 20 20 HBR 67 84 64 85 / 40 30 20 20 SPS 69 86 67 87 / 30 40 20 20 GAG 59 83 59 87 / 40 20 20 20 PNC 64 82 63 85 / 60 20 20 20 DUA 71 85 66 84 / 20 40 30 20 .OUN... OK...NONE. TX...NONE.
OKZ004>048-050>052-TXZ083>090-052030- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORMAN OK 100 PM CDT TUE JUN 5 2001 THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON INTO EARLY TONIGHT... OVER PARTS OF WESTERN AND NORTHERN OKLAHOMA... AND WESTERN NORTH TEXAS. THE RISK AREA IS WEST OF A LINE FROM PONCA CITY... TO LAWTON... TO SEYMOUR. LARGE HAIL WILL BE THE MAIN THREAT. THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON IN THE VICINITY OF A NEARLY STATIONARY FRONT ACROSS NORTHWEST AND WEST CENTRAL OKLAHOMA. OTHER THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER PARTS OF SOUTHWEST OKLAHOMA AND WESTERN NORTH TEXAS LATE THIS AFTERNOON... NEAR AND JUST AHEAD OF A DRY LINE AS IT MOVES EAST FROM WEST TEXAS TOWARD THE WESTERN BORDER OF OKLAHOMA. LARGE HAIL WILL BE THE MAIN THREAT WITH THESE THUNDERSTORMS. HOWEVER...DAMAGING STRAIGHT LINE WINDS AND ISOLATED TORNADOES WILL ALSO BE POSSIBLE...MAINLY LATE THIS AFTERNOON INTO THE EARLY EVENING. HEAVY RAIN WILL ALSO BE POSSIBLE. THUNDERSTORMS MAY ORGANIZE INTO A LINE THIS EVENING...AND BUILD SOUTH AND EAST TOWARD CENTRAL AND SOUTHWEST OKLAHOMA... BUT THE STORMS ARE EXPECTED TO WEAKEN LATE TONIGHT. EMERGENCY MANAGERS AND STORM SPOTTER GROUPS THROUGHOUT THE SLIGHT RISK AREA SHOULD BE PREPARED FOR POSSIBLE SEVERE WEATHER OPERATIONS THIS AFTERNOON AND EARLY TONIGHT. 30
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
356 PM CDT TUE JUN 05 2001
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1245 AM TALOGA OK .75 INCH HAIL
06/05/01 DEWEY RPTD BY PUBLIC
1145 PM CAMARGO OK 1.00 INCH HAIL
06/04/01 DEWEY RPTD BY PUBLIC
1130 PM ROLL OK 1.75 INCH HAIL
06/04/01 E ROGER MILLS RPTD BY PUBLIC
TLThe national radar mosaic for the moment the first event began.
12 hail, 4 thunderstorm wind, 2 flash flood, 1 tornado. Local standard time, as filed.
This brief tornado was observed by a storm chaser causing no damage in a field in southwest Woodward County.
Significant street flooding occurred on the south side of Woodward.
Wind was measured by Oklahoma mesonet.
Tree limbs were downed.
Numerous thunderstorms, which produced heavy rain for several hours across northwest Oklahoma, resulted in six inches of rain in about one hour, one mile east of Angora in Roger Mills County, where many dirt roads were completely washed out.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2001Every state in 2001This day in weather historyThe tornado archive for Oklahoma, 2001Warnings in Oklahoma, June 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5248677, 5248678, 5248679, 5248687, 5248680, 5248681, 5248773, 5248682, 5248683, 5248684, 5248686, 5248685, 5248772, 5248767, 5248768, 5248769, 5248771, 5248770, 5248774.